Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 15, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jun 8, 2012, 3:14 AM MDT for 6 counties in Idaho. It took effect at Jun 9, 2012, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2012, 3:14 AM MDT (09:14 UTC)
- In effect from
- Jun 9, 2012, 9:00 AM MDT
- Expired
- Jun 9, 2012, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4010 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS75 KBOI 080914 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 314 AM MDT FRI JUN 8 2012 ...BECOMING VERY WINDY IN SOUTHERN IDAHO SATURDAY AFTERNOON... .ANOTHER STRONG NORTH PACIFIC STORM WILL COME IN SATURDAY AND GENERATE GUSTY WEST WINDS. STRONGEST WINDS WILL BE IN THE SNAKE RIVER BASIN FROM MOUNTAIN HOME EAST...AND ALSO IN THE HIGHLANDS SOUTH TO THE IDAHO/NEVADA BORDER. IDZ014>016-030-082100- /O.NEW.KBOI.WI.Y.0015.120609T1800Z-120610T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 314 AM MDT FRI JUN 8 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...WESTERN MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...AND MOST OF THE SOUTHWEST IDAHO HIGHLANDS...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT SATURDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...SATURDAY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 93 IN TWIN FALLS COUNTY AND IDAHO STATE HIGHWAY 51 IN OWYHEE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
756 WWUS75 KBOI 082034 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 234 PM MDT FRI JUN 8 2012 ...WINDY ACROSS SOUTHERN IDAHO ON SATURDAY... .A STRONG NORTH PACIFIC STORM AND ACCOMPANYING COLD FRONT WILL BRING GUSTY WESTERLY WINDS TO THE SNAKE RIVER VALLEY AND SOUTHWEST HIGHLANDS ON SATURDAY. THE STRONGEST WINDS WILL BE EAST OF A LINE FROM GLENNS FERRY TO RIDDLE. IDZ014>016-030-090600- /O.EXT.KBOI.WI.Y.0015.120609T1500Z-120610T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 234 PM MDT FRI JUN 8 2012 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY FOR THE UPPER TREASURE VALLEY EAST OF MOUNTAIN HOME...WESTERN MAGIC VALLEY...SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 45 MPH. * TIMING...STARTING WITH THE COLD FRONTAL PASSAGE SATURDAY MORNING CONTINUING THROUGH SATURDAY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 93 IN TWIN FALLS COUNTY AND IDAHO STATE HIGHWAY 51 IN OWYHEE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
983 WWUS75 KBOI 090548 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1148 PM MDT FRI JUN 8 2012 ...VERY WINDY ACROSS SOUTHERN IDAHO SATURDAY... .A STRONG NORTH PACIFIC STORM AND ACCOMPANYING COLD FRONT WILL BRING GUSTY WEST WINDS TO THE SNAKE RIVER VALLEY AND SOUTHWEST HIGHLANDS SATURDAY. THE STRONGEST WINDS WILL BE EAST OF A LINE FROM GLENNS FERRY TO RIDDLE. IDZ014>016-030-091800- /O.CON.KBOI.WI.Y.0015.120609T1500Z-120610T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1148 PM MDT FRI JUN 8 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THROUGH THE WESTERN MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY AND MOST OF THE SOUTHWEST IDAHO HIGHLANDS...FROM 9 AM TO 6 PM MDT SATURDAY. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 45 MPH. * TIMING...STARTING WITH THE COLD FRONTAL PASSAGE EARLY SATURDAY MORNING CONTINUING THROUGH SATURDAY AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 93 IN TWIN FALLS COUNTY AND IDAHO STATE HIGHWAY 51 IN OWYHEE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
388 WWUS75 KBOI 091741 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1141 AM MDT SAT JUN 9 2012 IDZ014>016-030-100000- /O.CON.KBOI.WI.Y.0015.000000T0000Z-120610T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1141 AM MDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE UPPER TREASURE VALLEY...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY UNTIL 6 PM MDT THIS EVENING. * WINDS...WEST 30 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL OCCUR FROM MOUNTAIN HOME EAST TO THE MAGIC VALLEY AND SOUTH TO THE NEVADA BORDER. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ROADS. THIS INCLUDES U.S. HIGHWAY 93 IN TWIN FALLS COUNTY AND IDAHO STATE HIGHWAY 51 IN OWYHEE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
245 WWUS75 KBOI 092347 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 547 PM MDT SAT JUN 9 2012 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE... .GUSTY WEST WINDS IN THE MAGIC VALLEY ARE BEGINNING TO DIMINISH LATE THIS AFTERNOON. THIS TREND WILL CONTINUE INTO THE EVENING ALTHOUGH BREEZY CONDITIONS CAN STILL BE EXPECTED UNTIL AFTER SUNSET. IDZ014>016-030-100100- /O.EXP.KBOI.WI.Y.0015.000000T0000Z-120610T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 547 PM MDT SAT JUN 9 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... GUSTY WEST WINDS IN THE MAGIC VALLEY LATE THIS AFTERNOON WILL BECOME A BIT LIGHTER THIS EVENING. HOWEVER...BREEZY CONDITIONS ARE STILL EXPECTED UNTIL AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 7, 8:56 PM MDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 7, 8:56 PM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 856 PM MDT THU JUN 7 2012 .DISCUSSION...A COLD FRONT HAS CROSSED SOUTHWEST IDAHO WITH GUSTY NORTHWEST WINDS. SOME LOW LEVEL COOLING WEST OF THE FRONT BUT FOR THE MOST PART THE MORE SIGNIFICANT COOL AIR ADVECTION IS FARTHER NORTH AND WEST. SPEAKING OF WHICH...A LINE OF THUNDERSTORMS HAS DEVELOPED THIS EVENING UNDER THE COLD POOL ALOFT AND GOOD DYNAMIC FORCING GENERALLY WEST OF A KBNO TO KBKE LINE. THE LINE HAS BEEN CREEPING EASTWARD AND THE STORMS HAVE NOT WEAKENED WITH THE LOSS OF DAYTIME HEATING. BELIEVE THAT THIS JET SUPPORT ROUNDING THE BASE OF THE UPPER CLOSED LOW IN THE PACIFIC NORTHWEST HAS OVERCOME THE THERMAL SUPPORT AND IS SUFFICIENT TO KEEP STORMS GOING IN THIS REGION THROUGH THE EVENING. WE HAVE ADDED AN ADDITIONAL THREE HOUR PERIOD OF ISOLATED THUNDERSTORMS OVER WESTERN HARNEY AND BAKER COUNTY OREGON TO ACCOUNT FOR THIS ACTIVITY. OTHERWISE...CURRENT FORECAST IS STILL VALID. && .AVIATION...VFR. SHOWERS WILL BE SCATTERED MAINLY OVER THE CENTRAL IDAHO MOUNTAINS...BAKER COUNTY...AND NORTH OF KBNO THROUGH FRIDAY MORNING...WITH ISOLATED THUNDERSTORMS OVER BAKER COUNTY UNTIL ABOUT 06Z. EXPECT SCATTERED SHOWERS ACROSS MOST OF OUR AREA FRIDAY AFTERNOON...PLUS SCATTERED THUNDERSTORMS OVER BAKER COUNTY AND THE CENTRAL IDAHO MOUNTAINS. SURFACE WINDS WILL BE MOSTLY NORTHWEST 5-15 KTS... INCREASING TO 10-20 KTS AFTER 18Z FRIDAY. WINDS ALOFT WILL BE SOUTHWEST AROUND 20 KTS AT 10K FEET MSL. && .PREV DISCUSSION...TONIGHT THROUGH SATURDAY...A LARGE UPPER LOW OFF THE BC COAST THIS AFTERNOON IS STILL ON TRACK TO MOVE INTO THE INTERMOUNTAIN NW OVER THE NEXT 36 HOURS. AN INITIAL COLD FRONT IS ALREADY BRINGING SHOWERS TO PARTS OF SE OREGON. THE FRONT WILL GRIND TO A HALT TONIGHT...STRETCHING FROM AROUND ROME OREGON TO SALMON IDAHO. HAVE KEPT MENTION IN THE FORECAST FOR OVERNIGHT AS EMBEDDED SPEED MAXES IN THE FLOW ALOFT /SEEN WELL IN WATER VAPOR SATELLITE PICS/ WILL BRING PERIODS OF LIGHT PRECIPITATION. A STRONGER FRONT WILL PUSH THROUGH SOUTHEAST OREGON FRIDAY MORNING AND THE IDAHO SIDE FRIDAY AFTERNOON. FORCING ALONG THE FRONT WILL ENOUGH TO SUPPORT CHANCE OF SHOWERS AND MTN THUNDERSTORMS FRIDAY AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND CONTINUE INTO SATURDAY. THE UPPER LOW CENTER TRACKS OVER THE FORECAST AREA ON SATURDAY BRINGING COOL...WET AND CONTINUED BREEZY CONDITIONS. SNOW WILL FALL ABOVE 5500 FEET IN THE SW IDAHO MTNS ON SATURDAY AND TEMPERATURES WILL BE 20 DEGREES BELOW NORMAL. THE UNSTABLE AIR MASS WILL SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS ARE IN VERY GOOD AGREEMENT THROUGH THE PERIOD WITH REGARD TO THE LARGE SCALE PATTERN. COOL NORTHWEST FLOW LINGERS OVER THE REGION AS THE UPPER LOW MOVES THROUGH MONTANA SATURDAY NIGHT THROUGH SUNDAY. SHOWERS WILL LINGER...MAINLY ACROSS THE NORTH SATURDAY EVENING AS DRIER AIR MOVES INTO THE BULK OF THE AREA BY SUNDAY AFTERNOON. TEMPERATURES MAY BE COLD ENOUGH FOR PATCHY FROST IN THE UPPER TREASURE AND WESTERN MAGIC VALLEYS EARLY SUNDAY MORNING. DRIER AND WARMER MONDAY AS A SHORT-LIVED UPPER RIDGE TRAVERSES THE AREA. ZONAL FROM WILL TEMPORARILY SETUP OVER THE AREA TUESDAY THEN SHIFT TO SOUTHWESTERLY WEDNESDAY AND THURSDAY AS THE NEXT GULF OF ALASKA UPPER LOW DIGS INTO THE PACNW. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY IN PLACE TO WARRANT A SLIGHT CHANCE OF MOUNTAIN SHOWERS TUESDAY THROUGH THURSDAY. TEMPERATURES WILL BE WARMER WITH HIGHS A FEW DEGREES ABOVE NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS PREV DISCUSSION...DG LONG TERM....BW/JA AVIATION.....JT
Hazardous weather outlook, Jun 7, 5:13 AM MDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 513 AM MDT THU JUN 7 2012 IDZ011>016-028>030-033-ORZ061>064-081200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 513 AM MDT THU JUN 7 2012 /413 AM PDT THU JUN 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.